Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 135, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 2013, 11:23 AM CDT for Christian County, Greene County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2013, 11:23 AM CDT (16:23 UTC)
- Expired
- Jun 15, 2013, 12:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Christian County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 18 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1703 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:23 AM CDT, 2 hours earlier.
Area forecast discussion, Jun 15, 9:23 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 923 AM CDT SAT JUN 15 2013 .MESOSCALE DISCUSSION... ISSUED AT 923 AM CDT SAT JUN 15 2013 A VEERING...SOUTHWESTERLY LOW LEVEL JET CONTINUES TO INTERSECT A SOUTH/SOUTHWESTWARD MOVING OUTFLOW BOUNDARY TO PRODUCE SCATTERED SHOWERS AND STORMS ACROSS PORTIONS OF THE OZARKS THIS MORNING. THE AXIS OF BEST ACTIVITY NOW EXTENDS FROM THE SPRINGFIELD AREA TO THE NORTHEAST INTO LEBANON AND POINTS TO THE NORTHEAST. AS THE LOW LEVEL JET CONTINUES TO VEER THIS MORNING...SHOWER AND THUNDERSTORM ACTIVITY SHOULD CONTINUE TO FOCUS FURTHER AND FURTHER EASTWARD WITH TIME. PLENTY OF ELEVATED CAPE OUT THERE THIS MORNING...SO THERE IS THE POTENTIAL FOR A FEW ROBUST UPDRAFTS. WARM CLOUD DEPTHS ARE RATHER LARGE THUS THE RISK FOR LARGE HAIL IS MARGINAL. STILL OBSERVING A CAP WITH BOTH SURFACE BASED AND MIXED LAYER CIN EXCEEDING 200 J/KG. AS A RESULT...WIND WILL NOT BE MUCH OF AN ISSUE THIS MORNING. THE FORECAST FOR THE REST OF TODAY INTO TONIGHT IS JUST MESSY. AN ALREADY MOIST AIRMASS WILL BECOME EVEN MORE MOIST WITH TIME AS LOW LEVEL FLOW AHEAD OF A WEAK UPPER WAVE/SHEAR AXIS OVER KANSAS ENSURES A FETCH OF DEEP SOUTHERLY FLOW. THIS SHEAR AXIS TO OUR WEST AND COLD FRONT TO OUR NORTHWEST WILL CONTINUE TO FOCUS ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT. WITH AN OUTFLOW BOUNDARY OVER SOUTHWEST PORTIONS OF THE OUTLOOK AREA...ADDITIONAL ACTIVITY IS POSSIBLE AS WE EVENTUALLY HEAT UP THIS AFTERNOON. HAVE UTILIZED SCATTERED/COVERAGE WORDING FOR THIS MORNING... CHANGING TO PROBABILISTIC WORDING THIS AFTERNOON AS CONFIDENCE IN PLACEMENT AND TIMING OF ADDITIONAL SHOWERS/STORMS BECOMES MORE IN QUESTION. WILL CONTINUE TO MONITOR HOURLY TEMPERATURE/CLOUD/RAIN TRENDS AND TWEAK AS NEEDED. && .SYNOPSIS... ISSUED AT 230 AM CDT SAT JUN 15 2013 CONVECTIVE COMPLEX HAS SHIFTED INTO NORTHERN MISSOURI EARLY THIS MORNING AFTER MAKING THE TURN TO THE SOUTH-SOUTHEAST. TREND IS EXPECTED TO CONTINUE OVER THE NEXT SEVERAL HOURS. BEST INSTABILITY IS OVER WESTERN MISSOURI/EASTERN KANSAS WITH CORFIDI VECTORS POINTING TO THE SOUTH/SOUTHWEST. WILL CONTINUE TO MONITOR CONVECTIVE TRENDS AND MAY NEED TO BUMP UP POPS FOR THE EARLY MORNING HOURS IN CENTRAL MO. SCATTERED SHOWERY ACTIVITY TRYING TO GET GOING OVER OKLAHOMA INTO SOUTHERN KANSAS IN ASSOCIATION WITH SHORTWAVE ENERGY OVER THE SOUTHERN/CENTRAL PLAINS AND LOW LEVEL JET STREAK. MAIN FORECAST CHALLENGE WILL BE WITH PRECIPITATION CHANCES/AMOUNTS THROUGH MONDAY AS A SERIES OF DISTURBANCES AND SURFACE BOUNDARIES MOVE INTO AN ACROSS THE AREA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 230 AM CDT SAT JUN 15 2013 EXPECTING SOME MORNING CONVECTION IN ASSOCIATION WITH SOUTHWARD MOVING MCS FROM NORTHERN MISSOURI. WILL NEED TO PAY CLOSE ATTENTION TO WHERE OUTFLOW BOUNDARY ENDS UP TODAY AS IT WILL LIKELY BE A FOCUS FOR THUNDERSTORM REDEVELOPMENT THIS AFTERNOON. AS WILL A SLOWLY EASTWARD MOVING UPPER LEVEL SHORTWAVE WHICH WILL MOVE INTO THE AREA TODAY. BEST FOCUS FOR ANY ORGANIZED CONVECTION WILL BE WITH BETTER SHEAR WHICH IS EXPECTED TO BE FROM NORTHERN AND CENTRAL MISSOURI INTO NORTHERN AND CENTRAL KANSAS. FORECAST SHEAR LOOKS TO BE A BIT WEAKER FURTHER SOUTH AND PRIMARY SURFACE BOUNDARY IS EXPECTED TO REMAIN OVER NORTHERN CWA TODAY. NIGHTTIME CONVECTION WILL PRIMARILY REMAIN FOCUSED ALONG SURFACE BOUNDARY AFFECTING MAINLY NORTHERN AREAS OF THE CWA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 230 AM CDT SAT JUN 15 2013 ADDITIONAL WAVES OF ENERGY WILL MOVE INTO THE AREA SUNDAY INTO MONDAY WITH THE MAIN WAVE KICKING THROUGH WITH THE MONDAY SYSTEM. EACH OF THESES WAVES COULD BRING PERIODS OF HEAVY RAINFALL TO THE AREA...WITH PW VALUES OF 1.25 TO 1.7 INCHES THROUGH THE PERIOD. RAIN IS NOT EXPECTED TO BE CONTINUOUS WITH SOME BREAKS EXPECTED IN BETWEEN EACH OF THE SHORTWAVES. HOWEVER...CURRENT FORECAST OF ROUGHLY 0.75 TO 1.3 INCHES OF RAINFALL THROUGH THE PERIOD WITH LOCALIZED HEAVIER AMOUNTS EXPECTED COULD LEAD TO SOME LOCALIZED FLOODING WITH ALL OF THE RAINFALL WE RECEIVED DURING THE SPRING. DRIER CONDITIONS ARE EXPECTED FOR THE MIDDLE PORTION OF THE UPCOMING WEEK AS A DRIER AIR MASS MOVES INTO THE AREA...HOWEVER GULF MOISTURE WILL BE RETURNING BY THE END OF THE WEEK WITH ADDITIONAL CHANCES OF PRECIPITATION BY THEN. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 648 AM CDT SAT JUN 15 2013 FOR THE KSGF/KJLN/KBBG TAFS...A SMALL AREA OF SHOWERS/THUNDERSTORMS NORTH OF THE TAF SITES MAY BRIEFLY AFFECT KJLN AND KSGF EARLY...BUT ANYTHING OTHER THAN VFR CAT CONDITIONS WOULD BE THE EXCEPTION RATHER THAN THE RULE AT TAF SITES. OTHERWISE...WILL SEE INCREASING CHANCES FOR TSTMS AS AN UPPER LEVEL DISTURBANCE OVER THE PLAINS SLOWLY APPROACHES FROM THE WEST. HARD TO PINPOINT WHEN/WHERE SHOWERS WILL OCCUR...BUT IN GENERAL BELIEVE KJLN WILL HAVE BETTER CHANCES FOR PRECIP THAN OTHER SITES AFTER 21Z. HAVE PUT IN PROB30 GROUPS FOR ALL SITES LATE IN THE TAF PERIOD AS THE DISTURBANCE MOVES THROUGH THE REGION. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...GAGAN SYNOPSIS...LINDENBERG SHORT TERM...LINDENBERG LONG TERM...LINDENBERG AVIATION...DSA
Hazardous weather outlook, Jun 15, 9:30 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 AM CDT SAT JUN 15 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161430- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 930 AM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR AND ALONG AND NORTH OF THE HIGHWAY 60 CORRIDOR THIS MORNING. A FEW STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF PENNIES. THIS ACTIVITY WILL WEAKEN AND LIKELY DISSIPATE OVER THE EASTERN OZARKS EARLY THIS AFTERNOON. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED FROM LATE THIS AFTERNOON THROUGH TONIGHT...MAINLY ALONG AND NORTHWEST OF A LINE FROM CASSVILLE...TO MARSHFIELD...TO ROLLA. AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST WHILE A COLD FRONT WILL SLOWLY APPROACH FROM THE NORTHWEST. IN ADDITION...ANY REMNANT OUTFLOW BOUNDARIES WILL THIS AFTERNOON ACROSS THE OUTLOOK AREA...PARTICULARLY ACROSS FAR SOUTHWESTERN MISSOURI. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...MAINLY ACROSS CENTRAL MISSOURI...WHERE WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WILL BE LIKELY WITH THE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH MONDAY AS SEVERAL UPPER LEVEL DISTURBANCES MOVE IN FROM THE WEST AND INTERACT WITH THE MOIST AND UNSTABLE ATMOSPHERE. SHOWERS AND THUNDERSTORMS WILL INCREASE WITH THE PASSAGE OF EACH OF THESE DISTURBANCES THROUGH MONDAY. SOME STRONG STORMS WILL BE POSSIBLE ALONG WITH THE POTENTIAL OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Jun 15, 8:36 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 836 AM CDT SAT JUN 15 2013 MOZ079-080-090-091-151400- GREENE MO-POLK MO-WEBSTER MO-DALLAS MO- 836 AM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE... NORTHWESTERN WEBSTER...SOUTHEASTERN POLK AND SOUTHWESTERN DALLAS COUNTIES UNTIL 900 AM CDT... AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLEASANT HOPE...OR 14 MILES SOUTHEAST OF BOLIVAR...MOVING EAST AT 20 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRIGHTON...CHARITY...ELKLAND...FOOSE... MARCH...OLIVE AND PLEASANT HOPE. LAT...LON 3741 9294 3738 9333 3748 9336 3766 9305 TIME...MOT...LOC 1336Z 255DEG 17KT 3745 9327 GRIFFIN
Special weather statement, Jun 15, 9:45 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 945 AM CDT SAT JUN 15 2013 MOZ090-091-151515- GREENE MO-WEBSTER MO- 945 AM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GREENE AND WEST CENTRAL WEBSTER COUNTIES UNTIL 1015 AM CDT... AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TURNERS...OR 5 MILES SOUTHWEST OF STRAFFORD...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE EASTERN SPRINGFIELD...FORDLAND...NORTHVIEW AND TURNERS. LAT...LON 3730 9293 3714 9293 3714 9323 3724 9323 TIME...MOT...LOC 1445Z 267DEG 16KT 3721 9312 GRIFFIN
Special weather statement, Jun 15, 10:06 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1006 AM CDT SAT JUN 15 2013 MOZ090-095-151530- CHRISTIAN MO-GREENE MO- 1006 AM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHRISTIAN AND SOUTH CENTRAL GREENE COUNTIES UNTIL 1030 AM CDT... AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOAZ...OR 5 MILES SOUTH OF BATTLEFIELD...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BATTLEFIELD...BOAZ...FREMONT HILLS... NIXA...OZARK AND SOUTHEASTERN SPRINGFIELD. LAT...LON 3715 9315 3701 9314 3701 9347 3711 9347 TIME...MOT...LOC 1506Z 258DEG 17KT 3705 9339 GRIFFIN
Special weather statement, Jun 15, 10:53 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1053 AM CDT SAT JUN 15 2013 MOZ090-095-151630- CHRISTIAN MO-GREENE MO- 1053 AM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES UNTIL 1130 AM CDT... AT 1049 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FREMONT HILLS...OR 4 MILES NORTH OF NIXA...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. PEA SIZE HAIL AND STRONG GUSTY WINDS HAVE BEEN REPORTED WITH THIS STORM ON THE SOUTH SIDE OF SPRINGFIELD ALONG WITH VERY FREQUENT CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED INCLUDE BATTLEFIELD...FREMONT HILLS...GALLOWAY... LINDEN...NIXA...SOUTHEASTERN SPRINGFIELD AND TURNERS. LAT...LON 3721 9307 3704 9306 3703 9337 3714 9338 TIME...MOT...LOC 1553Z 258DEG 17KT 3710 9327 GRIFFIN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:36 AM CDT | Special Weather Statement | SGF | Dallas | 24 min |
| Jun 15, 9:45 AM CDT | Special Weather Statement | SGF | Webster | 30 min |
| Jun 15, 10:06 AM CDT | Special Weather Statement | SGF | Christian | 24 min |
| Jun 15, 10:53 AM CDT | Special Weather Statement | SGF | Christian | 37 min |
| Jun 15, 11:05 AM CDT | Areal Flood Advisory | SGF | Christian, Greene | 3 hr |
| Jun 15, 11:17 AM CDT | Flash Flood Warning | SGF | Christian, Greene | 6 hr |
| Jun 15, 12:04 PM CDT | Special Weather Statement | SGF | Stone | 26 min |
| Jun 15, 12:12 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 48 min |
| Jun 15, 12:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone | 40 min |
| Jun 15, 1:16 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 59 min |
| Jun 15, 1:22 PM CDT | Special Weather Statement | SGF | Greene | 38 min |
| Jun 15, 1:26 PM CDT | Flash Flood Warning | SGF | Christian, Greene | 6 hr |
| Jun 15, 2:26 PM CDT | Special Weather Statement | SGF | Jasper | 49 min |
| Jun 15, 2:27 PM CDT | Special Weather Statement | SGF | Vernon | 63 min |
| Jun 15, 2:40 PM CDT | Areal Flood Advisory | SGF | Barry, Stone | 6 hr |
| Jun 15, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 48 min |
| Jun 15, 2:44 PM CDT | River Flood Warning | SGF | Stone | 48 hr |
| Jun 15, 3:06 PM CDT | Areal Flood Warning | SGF | Vernon | 6 hr |
| Jun 15, 3:22 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton, Vernon | 6 hr |
| Jun 15, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| Jun 15, 5:06 PM CDT | Flash Flood Warning | SGF | Christian, Greene | 3 hr |
| Jun 15, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 42 min |
| Jun 15, 6:01 PM CDT | Special Weather Statement | SGF | Polk | 44 min |
| Jun 15, 6:29 PM CDT | River Flood Warning | SGF | Jasper | 26 hr |
| Jun 15, 12:56 PM CDT | Special Weather Statement | SGF | Bourbon | 49 min |
| Jun 15, 2:06 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.